Read in 1 min Leader Resources » Ministry Basics » Safety & Security » Teacher Tips » Special Needs Tips Print / Download Article Facebook Twitter Pinterest Email Children’s Ministry Safety: Help Sheet For Allergic Reactions Published: August 22, 2022 Safety in your children’s ministry should be your number one priority. While you can’t prevent all incidents, you can be prepared to act. Post tip sheet for handling kids’ severe allergic reactions. How to Handle a Severe Allergic Reaction Call 911. A child suffering a severe allergic reaction needs medical attention immediately. Have another person contact the child’s parents while you stay with the child. Use a soothing tone and words with the child to help him or her remain calm. If the child has an injectable allergy medication such as an EpiPen, administer it. Read and follow the directions carefully. Give the child Benadryl if he or she is able to breathe and swallow. Carefully read and follow directions, and ensure that the Benadryl is for the treatment of allergies rather than cold and flu symptoms. If the child has an asthma bronchodilator inhaler or an over-the-counter inhaler, use it to combat airway spasms created by an allergic reaction. Do not leave the child. If the child loses the ability to breathe or loses consciousness, you may need to administer CPR. If the child is conscious, offer encouragement that he or she will feel better soon and that help is on the way. Looking for more information on keeping your ministry safe? Check out these posts! © Group Publishing, Inc. All rights reserved. No unauthorized use or duplication permitted. Get our FREE enewsletter! Join thousands of other children’s ministry leaders, getting fresh, helpful ideas delivered weekly to your inbox. Sign Up Please enter valid email address Sign Up Recieve offers and promos from Group? Got it! Would you also like offers and promos from Group? Yes! No Thanks, you're all set!